So although i've never been officially diagnosed with IBS I used to have what I would like to call "soft stools", I was also very sensitive to what i ate and had "Dumping syndrome". Eventually I started trying probiotics and they basically made me do a 180 degree turn around and I feel a ton better (Have to watch what I eat though).I still occasionally good mucus after Bowel Movements (Although the stools are normal, No constipation or Diarrhea or blood. it's just a lil mucus after sometimes on the TP) I assume this is probably normal?However the one thing that plagues me is occasionally (like 50% of the time) i'll get a slight nausea after a Bowel Movement, it's very faint but still doesn't feel good. It usually goes away in 30 min to an hour. I was thinking this is just maybe a feeling of emptiness perhaps in my bowels causing this? but I dunno. Otherwise besides that everything is pretty much fine, Im still sensitive to food but no diarhhea or anything like that (So I assume it's Not UC or Chron's) and my stomach isn't ever in intense pain (unless I ate something just bad).Any ideas what would cause this nausea AFTER a BM?
No, sometimes I think eating a little bit helps but Im not sure what causes it.....is this a normal thing to experience with IBS? I mean it seems to happen like every other poop (altho some weeks will be better than others)I worry about maybe like......some obstruction in my intenstines or narrowing, but wouldn't I be having other symptoms?
I get nausea in the morning many times, right before, during and after a BM. It's usually a slight nausea, as opposed to the terrible nausea one gets before vomiting. My assumption is that my upper GI tract is affected by the violent spasms experienced by the bowel during a BM. You know, like my doctor said to me, everything is connected and problems experienced in any part of the GI tract are often reflected by symptoms in other (or all) parts of it. The nausea usually subsides in a few minutes up to an hour. It's relieved by taking antispasmodics (I'm prescribed one mebeverine pill each morning) and, if it just doesn't go away, I also take drotaverine (which for me acts both as an analgesic and an antiemetic).Since nausea is a symptom originating in the upper GI tract, no need to worry about obstructions in the lower tract.Some tips for alleviating nausea that work for me (apart from taking the aforementioned pills): smelling a freshly cut lemon (even tasting a little bit of it - but never on an empty stomach) and the anti-nausea routine used by people who get high on opiates (which are famed for inducing nausea, although I never experience any when I'm doing codeine recreationally): head still, don't move it sideways, sit relatively still, no sudden moves, get up slowly and avoid laying down, especially on the right side. Using your peripheral vision may help to alleviate the nausea too (I don't know why, but it works). I got these tips from a very knowledgeable opiate user and they seem to work for any kind of nausea, not just for the chemically induced one.
I also get the nausea feeling after I go. It is like a nauseaous, icky feeling. It does get some better as time goes on during the day. I think it is from the contractions of the muscles in the intestines. You could try something like peppermint tea or fennel tea, these seem to help some.
Thanks guys, I was worried it was something much worse. and ya the nausea is pretty mild in comparison. Im assuming this is relatively normal for IBS? (because otherwise my stools are fine). And I generally feel ok stomach wise (except when I eat/drink bad combo's of food etc...). No Chron's or Colotis or i'd assume i'd be having much worse BM's?If I had some sort of obstruction i'd assume i'd have much worse symptoms.